Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can i start drinking alcohol inspite of stopping xanax?

Answered by
Dr.
Dr. Abhishek Kapoor

Psychiatrist

Practicing since :2007

Answered : 2496 Questions

default
Posted on Mon, 4 Aug 2014 in Mental Health
Question: I had been on 0.5 mg xanor slow release for 5 days , then asked by my dr to drop to 0,25 mg per day for 5 days . Which i did . I then took 1 0.25 mg per day for 2 days and then 0.125 mg morning and night for 3 days . I have not taken any for the last 72 hrs . withdrawals are not too bad . When can i start drinking alcohol again ?
doctor
Answered by Dr. Abhishek Kapoor 32 minutes later
Brief Answer:
You can start

Detailed Answer:
HI
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

Elimination half life of alprazolam is 6 to 20 hours (average 12 hours). A drug need five half life to move out of body completely. That's mean, xanax would take 2 to 3 days to move out of body completely. If you haven't taken it for last three days, that's mean, it is out of body. Now you can enjoy your drink.

In case, you have more query, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Abhishek Kapoor 9 minutes later
Although off the alzam , and the dose low . I have experienced mil dish withdrawals . How long do these last
doctor
Answered by Dr. Abhishek Kapoor 13 minutes later
Brief Answer:
Withdrawal would over in 2 to 3 days

Detailed Answer:
Hi

At such a low dose, whatever withdrawal you get, that will not stay for more than 2 to 3 days. With time, you would feel better.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Abhishek Kapoor 1 hour later
How long before the annoying burping stops ?
doctor
Answered by Dr. Abhishek Kapoor 10 minutes later
Brief Answer:
In few days, it would improve

Detailed Answer:
HI

Burping is mild withdrawal symptoms with xanax. Very few people (1%) feel this symptom as withdrawal. Nothing to worry about it. In few days (one or two), it would subside. Just relax. Sometime, stress also leads such kind of gastric complaints.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Abhishek Kapoor 21 hours later
Seems to have been a better day yesterday and today withdrawals are down . Just not completely relaxed feeling tensed . Will this also pass shortly as one of the symptoms ?
doctor
Answered by Dr. Abhishek Kapoor 1 hour later
Brief Answer:
It would resolve in few days

Detailed Answer:
Hi

I have already told you, at such a low dose, you would not get much withdrawal. If you remain tense, then you would not able to relax yourself. You could feel psychological anxiety that would mismatch with withdrawal. Remember one thing, our body activity depends upon our thoughts. If you remain tense, then your body would. So, just stay calm and relax. You would be fine in a day.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Abhishek Kapoor 3 hours later
Thank you . You have been very helpful
doctor
Answered by Dr. Abhishek Kapoor 15 minutes later
Brief Answer:
Thanks

Detailed Answer:
Thanks. Its my pleasure to help you.

Regards
Dr Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Abhishek Kapoor 6 hours later
Been suffering with hot flushes and insomnia tonight . Off the last 0.125 mg tab for 102 hrs . Even though my dosage was low and period of use was around 3 weeks .
doctor
Answered by Dr. Abhishek Kapoor 15 hours later
Brief Answer:
You can try some relaxation exercise

Detailed Answer:
Hi

No one gets dependence of benzodiazepine in three weeks. Sometime, after taking alprazolam, patient feels sleep problem. Nothing to worry about that. You can try some relaxation exercise like JPMR or deep breathing. That would help to keep you relax and get sound sleep.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Abhishek Kapoor 45 hours later
Good day dr

Today is day 7 off the Xanax . I seem to be having anxiety . Is this still a possible withdrawl symptom?
doctor
Answered by Dr. Abhishek Kapoor 4 hours later
Brief Answer:
Try sedative antidepressant

Detailed Answer:
Hi

No, it can't be withdrawal. It is underline anxiety. You may be tense due to benzodiazepine. That could be the reason in your case. Better to try some low dose sedative antidepressant like mirtazapine or trazodone. It would help you to get sound sleep and come out of anxiety phase.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Insomnia

doctor1 MD

Does the rocking of a ship increase insomnia in those who have recently had a stroke and exhibit an increased startle reaction? I recently shared a cabin with a stroke victim who claimed she could not sleep all night. What I noticed is that repeatedly in the middle of the night she would suddenly and violently wake up without cause and think I was making noise. She also the week before the trip underwent an invasive procedure endoscopicly to see if she needed a stint placed in her artery. Could she be reacting to that, too? She claimed she slept better once we were in a hotel on land and I got my own cabin. Others in my family report that I am a quiet sleeper, so I believe I am not the cause of her insomnia which has plagued her all her life. A very light sleeper, or is something more serious going on that her doctor needs to know about? Thanks for your answer in advance. Nina Daniel

doctor1 MD

HI,
I'm a yoga teacher/massage therapist, age 35, 98 lbs. I often experience fast resting heart rate (up to 80 from a normal 72). I've been having faint chest pain of late. My cholesterol is 198, trig 77, HDL 79, LDL 104. Also I've had insomnia problems for many years now. Is it possible that I'm over excersizing and straining my heart?
thanks, worried

doctor1 MD

Hi doc, i recently went to the hospital about heart palpitations fainting/passing out etc, and just really not feeling right they couldn't diagnose a specific problem but i have been doing a bit of research it sounds a lot like panic attacks i suffer from bad insomnia and people keep saying they think i am bipolar my moods are always changing i can be really high one minute then feel awful and depressed the next, i really don't know what to do! i have recently started the gym trying to sort my sleeping out and diet be as healthy as possible, i still am getting this, i am generally a happy person and very lively, as a kid people thought i had adhd, it never got properly diagnosed again! another thing is i have an enlarged labia which is really bugging me too i really want to get it removed is there anyway i can get this done on the nhs? i lead a pretty normal life, i get stressed sometimes but no more than normal people, do not know weather to go docs, the hospital did tell me i need to go back if i still am not feeling right, but i dont no if theres anything they can do, etc, thanks

doctor1 MD

I am 66 and my scalp is itchy, but only on the crown at top and back, my hair is falling out more than it ever has before. I am an insomniac, who only sleeps three hours per night. If I retire at 10.pm, it takes an hour to go to sleep and I wake at precisely 2.pm. Whatever the hour is when I doze off I still only get three hours. It almost seems as if my Cicardian Rythms have been programmed to sleep for three hours only. Is my loss of hair related to my insomnia?

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg trazadone . Is there danger of an interaction?

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months